Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 61, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 6, 2008, 12:12 PM CDT for Comanche County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2008, 12:12 PM CDT (17:12 UTC)
- Expired
- Aug 6, 2008, 3:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Comanche County, TX
The radar
The Dyess AFB radar (KDYX), 93 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 10:01 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 6, 10:01 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1001 AM CDT WED AUG 6 2008 .UPDATE...HAVE MADE SOME ADJUSTMENTS TO THE POPS FOR THE REMAINDER OF THE MORNING/EARLY AFTN BASED ON LATEST RADAR TRENDS. HEAVY RAINFALL CONTINUES ACROSS SOUTHWEST PORTIONS OF THE CWA FROM NEAR STEPHENVILLE TO COMANCHE. EXPECT THE REMNANTS OF TD EDOUARD TO CONTINUE A SLOW WEST-NORTHWEST TRACK THROUGH THE AFTERNOON. FARTHER NORTH AND EAST...SOME BREAKS IN THE CLOUD COVER MAY ALLOW FOR SLIGHTLY MORE VIGOROUS CONVECTION TO DEVELOP THROUGH THE AFTERNOON. A BAND OF SHOWERS HAS RECENTLY DEVELOPED FROM NEAR PALESTINE TO CANTON. WILL CONTINUE WITH SOME 20 TO 40 POPS ACROSS ALL OF NORTH TEXAS THROUGH THE AFTERNOON...BUT BEST RAIN CHANCES WILL BE ACROSS THE WEST. THICK CLOUD COVER WILL KEEP TEMPS IN CHECK AND WILL LIKELY ONLY BE IN THE LOW/MID 90S WHERE THE SUN CAN BREAK THROUGH. 91/DUNN && .PREV DISCUSSION... /ISSUED 633 AM CDT WED AUG 6 2008/ TROPICAL DEPRESSION EDOUARD CONTINUES MOVING WEST THROUGH NORTH TEXAS. ITS PATH WILL TAKE THE CENTER THROUGH WEST CENTRAL PORTIONS OF NORTH TEXAS...EXITING THE CWA LATER THIS MORNING. ALTHOUGH EDOUARD HAS BEGUN PRODUCING SOME MODERATE RAIN SOUTHWEST OF THE CENTER...AND ITS SPIRAL PATTERN IS CLEARLY EVIDENT ON RADAR...THE LACK OF SIGNIFICANT NOCTURNAL CORE RAINS SHOWS THE SYSTEM HAS LOST ITS POTENCY. THE 4 AM ADVISORY FROM HPC NOTES MAXIMUM SUSTAINED WINDS OF 10 MPH...WITH AN UNIMPRESSIVE MINIMUM CENTRAL PRESSURE OF 29.85 INCHES. REGARDLESS...ANY WELL ORGANIZED AREA OF LOW PRESSURE INTERACTING WITH UNSTABLE MT AIR WILL MAINTAIN A POTENTIAL FOR HEAVY RAIN. FWD 00Z SOUNDING SAMPLED THE PERIPHERY OF EDOUARD...PW VALUES IN EXCESS OF 2 INCHES WILL REMAIN ALONG ITS PATH. THE AREA OF CONVECTION WILL LIKELY EXPAND IN AREAL COVERAGE WITH THE AID OF DAYTIME HEATING...BUT THE HIGHEST PRECIPITATION EFFICIENCIES AND POTENTIAL FOR PROLONGED RAINFALL WILL BE NEAR THE PATH OF EDOUARD IN SW COUNTIES... GENERALLY BKD-GDJ-ILE AND SOUTHWEST. VORTICITY OF THE SYSTEM IMPARTED TO INDIVIDUAL CELLS MAY ALLOW FOR A STRONG STORM...BUT SEVERE THREAT APPEARS LOW. REMAINDER OF CWA WILL SEE WEAKENING SPEED SHEAR AND LARGELY UNIDIRECTIONAL WINDS ABOVE THE SURFACE. DFW AIRPORT HAS SEEN 100 DEGREES OR MORE 17 OF THE LAST 18 DAYS. THE ONLY DAY THAT FAILED TO REACH TRIPLE DIGITS WAS JULY 24 WHEN CLOUDINESS FROM DOLLY KEPT HIGHS IN THE 90S. SIMILAR SCENARIO TODAY AS LOWERED HEIGHTS AND INCREASED CLOUDINESS MAY YIELD BELOW NORMAL TEMPERATURES THROUGHOUT MUCH OF THE CWA. ABUNDANT MOISTURE AND WEAKNESS ALOFT MAY LINGER THURSDAY WITH SOME POTENTIAL FOR AFTERNOON SHOWERS AND THUNDERSTORMS. STILL APPEARS THAT...AS THE REMNANTS OF EDOUARD SLIDE WEST ALONG THE UNDERBELLY OF THE UPPER RIDGE...THE RIDGE WILL AMPLIFY SIGNIFICANTLY. THE NW FLOW INDUCED ACROSS THE SOUTHERN PLAINS MAY ALLOW A NOCTURNAL MCS TO CROSS THE RED RIVER LATE THURSDAY NIGHT. DEPENDING ON EXTENT OF PRECIPITATION...AND HOW RAINFALL IMPACTS SURFACE TEMPS...COULD SEE A COLD FRONT (OR EFFECTIVE FRONTAL BOUNDARY) SLIP INTO NORTH TEXAS FRIDAY. DO NOT EXPECT SIGNIFICANT DROP IN TEMPS...BUT THIS MAY HELP DELAY THE RETURN OF TRIPLE DIGIT HIGHS. WEEKEND AND BEYOND... ALTHOUGH RIDGING APPEARS SUFFICIENT TO BRING AN END TO RAIN CHANCES BY THE WEEKEND...RIDGE LOOKS CONSIDERABLY LESS INTENSE THAN RECENT WEEKS. EXTENDED MODELS HAVE SUBSTANTIAL RUN-TO-RUN AND MODEL-TO-MODEL INCONSISTENCIES...BUT MODEL SOLUTIONS FAILING TO RE-ESTABLISH A RIDGE IN EARLY-TO-MID AUGUST REQUIRES CONFLICT WITH CLIMATOLOGY. ANY PROSPECTS TO TAKE THE EDGE OFF THE HEAT WILL BE WELCOME NEWS. 25 && .CLIMATE... DFW CURRENTLY AT 12 CONSECUTIVE DAYS WITH 100 DEGREES OR MORE. ONE MORE DAY (TODAY) AND THIS STREAK WOULD TIE FOR 10TH LONGEST ON RECORD...THOUGH THIS APPEARS UNLIKELY. CURRENT STREAK IS LONGEST SINCE 19 STRAIGHT DAYS IN AUGUST 2006. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 93 77 96 78 97 / 30 10 20 20 20 WACO, TX 93 74 96 76 97 / 40 20 20 20 10 PARIS, TX 93 72 93 73 93 / 30 10 20 30 30 DENTON, TX 92 75 94 75 94 / 30 10 20 20 20 MCKINNEY, TX 93 74 95 73 94 / 20 10 20 20 30 DALLAS, TX 93 76 95 77 97 / 30 10 20 20 20 TERRELL, TX 93 73 95 74 95 / 30 10 20 20 20 CORSICANA, TX 94 74 96 74 95 / 40 10 20 20 20 TEMPLE, TX 93 74 95 73 97 / 40 20 20 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 6, 5:45 AM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 545 AM CDT WED AUG 6 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-062200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 545 AM CDT WED AUG 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... TODAY. THERE IS A CHANCE OF THUNDERSTORMS TODAY...MAINLY SOUTHWEST OF A BONHAM TO SULPHUR SPRINGS LINE. LOCALLY HEAVY RAIN IS POSSIBLE IN WESTERN PORTIONS OF NORTH TEXAS THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY ACROSS ALL OF NORTH TEXAS. MOREOVER...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY...MAINLY NORTHEAST OF A BRECKENRIDGE...CENTERVILLE LINE. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY...NORTHEAST OF AN EASTLAND...CENTERVILLE LINE. FINALLY...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EARLY SATURDAY...MAINLY EAST OF A GRAHAM...CENTERVILLE LINE. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY...MAINLY IN THE MORNING... ACROSS WESTERN PORTIONS OF NORTH TEXAS. 26
In the hours before
Special weather statement, Aug 6, 8:30 AM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 830 AM CDT WED AUG 6 2008 TXZ115>117-129>133-141>145-156>161-174-175-061700- STEPHENS-PALO PINTO-PARKER-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON- COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL- MCLENNAN-FALLS-LIMESTONE-MILAM-ROBERTSON- 830 AM CDT WED AUG 6 2008 ...POTENTIAL FOR HEAVY RAIN CONTINUES TODAY ALONG THE PATH OF TROPICAL DEPRESSION EDOUARD... AT 8 AM...THE CENTER OF THE REMNANTS OF TROPICAL DEPRESSION EDOUARD WAS LOCATED JUST SOUTH OF STEPHENVILLE. THE SYSTEM IS SLOWLY MOVING TO THE WEST-NORTHWEST AT 10 MPH. HEAVY RAINFALL HAS FALLEN ACROSS PORTIONS OF COMANCHE AND HAMILTON COUNTIES EARLY THIS MORNING. RAIN GAGES FROM NEAR HAMILTON INDICATE IN EXCESS OF 5 INCHES OF RAIN HAS FALLEN THIS MORNING...WITH RADAR ESTIMATES INDICATING IN EXCESS OF 7 INCHES JUST WEST OF HAMILTON. ADDITIONAL HEAVY RAINFALL IS LIKELY THROUGH THE REST OF THE MORNING...PARTICULARLY SOUTH AND WEST OF A CISCO TO STEPHENVILLE TO LAMPASAS LINE. WITH THE VERY DRY GROUND...CONSIDERABLE RAIN CAN FALL WITH MINIMAL FLOODING IMPACTS...HOWEVER...FLOODING OF LOW LYING ROADS AND CREEKS IS LIKELY. NEVER DRIVE VEHICLES INTO AN AREA WHERE WATER COVERS THE ROAD ALTHOUGH THUNDERSTORMS MAY OCCUR ELSEWHERE TODAY...PARTICULARLY DURING THE AFTERNOON HOURS...THE SEVERE THREAT APPEARS LOW. 91/25
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:39 PM CDT | Special Weather Statement | FWD | Parker | 36 min |
| Aug 6, 5:13 AM CDT | Areal Flood Advisory | FWD | Comanche, Coryell, Hamilton, Mills | 2 hr |
| Aug 6, 6:11 AM CDT | Flash Flood Warning | FWD | Comanche, Hamilton, Mills | 3 hr |
| Aug 6, 7:09 AM CDT | Areal Flood Advisory | FWD | Lampasas, Mills | 2 hr |
| Aug 6, 8:19 AM CDT | River Flood Warning | FWD | Coryell | 12 hr |
| Aug 6, 9:10 AM CDT | River Flood Warning | FWD | Hamilton | 24 hr |
| Aug 6, 9:11 AM CDT | Flash Flood Warning | FWD | Comanche, Hamilton, Mills | 3 hr |
| Aug 6, 12:18 PM CDT | Areal Flood Warning | FWD | Hamilton | 3 hr |
| Aug 6, 3:10 PM CDT | Areal Flood Warning | FWD | Comanche | 3 hr |
| Aug 6, 4:14 PM CDT | River Flood Warning | FWD | Coryell | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.